MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, remains implanted in the eye.The device was not returned for analysis as the lens remain implanted in the eye.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).Note: the device was manufactured at the (b)(4) site which has been closed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that patient is experiencing significant issues with glare/halos at night and blurred vision.Patient is very unhappy with visual outcome in both eyes.Patient has requested explant, and states he wasn't expecting vision to be this bad.Explant procedure is yet to be scheduled.Additional details from follow-up state that the patient is unable to read well, and experienced loss of 2 or more lines best corrected spectacle visual acuity (bscva), not for distance, his near vision is poor.No further information provided.This mdr captures the issues related to patient's left eye.A separate report is being submitted to capture the issues of patient's right eye.
 
Additional Manufacturer Narrative
Additional information received reveals that the lens was explanted and another lens was placed in the patient''s left eye.The replacement lens used is a non johnson and johnson surgical vision lens.Incision was enlarged to 3.2 mm to explant the lens but no suture was placed.Patient did well and there were no issues at the time of discharge.Explanted lens is not being returned.As a result the following fields have been updated: section d7: date of explant: (b)(6) 2021 section h6: patient code - 4581 clinical code used for lens explant.Section h6: patient code: 2140 - glare surgical intervention required.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10518308
Report Number2020664-2020-00049
Device Sequence Number19429514
Product Code MFK
UDI-Device Identifier05050474560680
UDI-Public(01)05050474560680(17)210805
Combination Product (Y/N)Y
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/05/2021
Device Model NumberZLB00
Device Catalogue NumberZLB00U0205
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR